Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


D4T and tinnitus?
Aug 2, 2004

I have been on treatment for 4 years. Initially I started on d4T, 3tc, nevirapine. A year ago I changed the d4t to tenofivir. After the intial 3 months of treatment (at which time I also started taking an antidepressant, Cipramil) I one day started experiencing quite severe tinnitus. That has continued for 4 years. A new doctor I started seeing suggested that it was possible that d4t may have had a role as it causes peripheral neuropathy. Is there any evidence/clinical experience to suggest this is so? Also, if d4t was the cause, is it possible the effect might reverse? It hasn't in a year of stopping taking it so does that mean no reversal is possible? Do I just have to accept living with this maddening condition for the rest of my life? I am well otherwise although I experience fatigue.

Thank you for any advice you can offer.

Response from Dr. Henry

That question/issue has come up in my own practice and I have seen several situations where certain patients seem to have tinnitus due to a particular HIV drug even if it is not reported much or at all in the literature. I do get a good ENT evaluation and review other meds and the clinical history for possible causes (there is a long list of causes including idiopathic, Menierie's disease, etc). KH



Previous
KS stays even after HAART
Next
What are chances of havinga weak strain?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement